Optimal fluid injection strategies for in situ mineral leaching in two-dimensions

Forbes, Lawrence K. & McCue, Scott W. (1999) Optimal fluid injection strategies for in situ mineral leaching in two-dimensions. Journal of Engineering Mathematics, 36(3), pp. 185-206.

[img] Published Version (PDF 285kB)
Administrators only | Request a copy from author

View at publisher

Abstract

This paper examines the ground-water flow problem associated with the injection and recovery of certain corrosive fluids into mineral bearing rock. The aim is to dissolve the minerals in situ, and then recover them in solution. In general, it is not possible to recover all the injected fluid, which is of concern economically and environmentally. However, a new strategy is proposed here, that allows all the leaching fluid to be recovered. A mathematical model of the situation is solved approximately using an asymptotic solution, and exactly using a boundary integral approach. Solutions are shown for two-dimensional flow, which is of some practical interest as it is achievable in old mine tunnels, for example.

Impact and interest:

1 citations in Scopus
Search Google Scholar™
1 citations in Web of Science®

Citation counts are sourced monthly from Scopus and Web of Science® citation databases.

These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science® generally from 1980 onwards.

Citations counts from the Google Scholar™ indexing service can be viewed at the linked Google Scholar™ search.

ID Code: 40249
Item Type: Journal Article
Refereed: Yes
Keywords: mineral leaching, mathematical modelling, Darcy's law, boundary-integral approach, injection strategy, withdrawal flows, free surface problem
DOI: 10.1023/A:1004406311441
ISSN: 0022-0833
Subjects: Australian and New Zealand Standard Research Classification > MATHEMATICAL SCIENCES (010000) > APPLIED MATHEMATICS (010200) > Theoretical and Applied Mechanics (010207)
Divisions: Past > QUT Faculties & Divisions > Faculty of Science and Technology
Past > Schools > Mathematical Sciences
Copyright Owner: Copyright 1999 Kluwer Academic Publishers
Deposited On: 22 Feb 2011 21:44
Last Modified: 10 Aug 2011 14:08

Export: EndNote | Dublin Core | BibTeX

Repository Staff Only: item control page